Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jun 6, 2021, 11:35 PM MDT for Hamilton County, Kansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2021, 11:35 PM MDT (05:35 UTC)
- Expired
- Jun 7, 2021, 12:00 AM MDT
- In force
- 25 min
- Issued by
- NWS Dodge City, KS
County Hamilton County, KS
The radar
The Goodland radar (KGLD), 133 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1693 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
656 WWUS83 KDDC 070535 SPSDDC Special Weather Statement National Weather Service Dodge City KS 1135 PM MDT Sun Jun 6 2021 KSZ061-070600- Hamilton KS- 1135 PM MDT Sun Jun 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON COUNTY UNTIL MIDNIGHT MDT... At 1135 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles northeast of Hartman, or 13 miles north of Coolidge, moving south at 10 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Hamilton County. LAT...LON 3826 10204 3826 10181 3808 10181 3807 10204 TIME...MOT...LOC 0535Z 004DEG 7KT 3824 10205 $$ JJOHNSON
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 6, 5:07 PM MDT, 6 hours 28 minutes earlier.
Area forecast discussion, Jun 6, 5:07 PM MDT, 6 hours 28 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 607 PM CDT Sun Jun 6 2021 ...Updated Aviation Discussion... .SHORT TERM...(This afternoon through Monday) Issued at 1137 AM CDT Sun Jun 6 2021 Another rinse and repeat short term forecast for the most part with upper level ridging firmly in place across the Rockies and high plains. Low level clouds have lifted and cleared for more ample sunshine once again Sunday afternoon. With leeside troughing over eastern Colorado, expect another warm downsloping wind from the south to southwest gusting to 20-25 mph with peak heating of the afternoon. Temperatures will thus, push into the upper 80s to near 90 near the Colorado state line. Models have slowed on the progression on any storms pushing across the border forming off the terrain until after midnight. Even at that point, storms look to dissipate after sunset with no indication that they will hold up long enough to touch the state. Regardless, any storms that do make it will not have much strength to them being garden variety type at best. Otherwise, expect slightly less south winds overnight with temperatures dropping into the low to mid 60s under radiational cooling of mainly clear skies. More of the same to start the new work week with winds mixing to the surface with daytime heating gusting to 20-25 mph but with more of a westerly component that will allow for stronger downslope. Temperatures will push into the upper 80s but with low 90s west of the Hwy 83 corridor. Continued dry weather with only a few cumulus low to mid level clouds throughout the afternoon Monday and more of the same heading into the long term forecast as well. .LONG TERM...(Monday night through Sunday) Issued at 101 PM CDT Sun Jun 6 2021 More of the same for the long term forecast under the same upper level ridge and leeside trough from the short term. Expect continued dry conditions and steadily increasing temperatures through Thursday. Widespread 90s for Tuesday and Wednesday with upper 90s to breaking the 100 degree mark along the Oklahoma state line for Thursday. A cold front will push through early Friday morning keeping temperatures closer to average for this time of year in the upper 80s to around 90 as winds turn more northerly for much of the remainder of the day. Expect similar temperatures over the weekend around 90 degrees and continued lows in the low to mid 60s. Winds will turn more southeasterly bringing more an ample low level moisture field across the CWA increasing storm chances each late afternoon and evening. Widespread storms at this point is unlikely but still uncertainty this far out in the forecast. In all, mostly hot and dry for the long term forecast with some reprieve next weekend will not as hot temperatures and minimal precipitation chances. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 604 PM CDT Sun Jun 6 2021 A trough of low pressure at the surface will stay nearly stationary over the next 24 hours over eastern Colorado. East of this boundary a south southeast wind at 10 to 15 knots overnight will increase into the 15 to 20 knot through late Monday morning. BUFR soundings continue to advertise an area of low clouds in the 500 to 1500ft AGL level that will develop between 09z and 15Z Monday. After 15z the ceilings will begin to improve with VFR conditions developing towards 18z Monday. Liberal and Dodge City will have a best chance for these low ceilings early Monday morning. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 89 66 90 / 10 10 10 0 GCK 63 90 65 90 / 10 10 10 0 EHA 62 93 63 95 / 10 10 10 0 LBL 63 91 65 92 / 20 10 10 0 HYS 64 89 65 89 / 10 0 10 0 P28 64 88 67 89 / 10 10 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Lowe LONG TERM...Lowe AVIATION...Burgert
Hazardous weather outlook, Jun 6, 3:48 AM MDT, 19 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 448 AM CDT Sun Jun 6 2021 KSZ030-031-043>046-061>066-074>081-084>090-071000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 448 AM CDT Sun Jun 6 2021 /348 AM MDT Sun Jun 6 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jun 6, 11:35 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 1135 PM MDT Sun Jun 6 2021 KSZ061-070600- Hamilton KS- 1135 PM MDT Sun Jun 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON COUNTY UNTIL MIDNIGHT MDT... At 1135 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles northeast of Hartman, or 13 miles north of Coolidge, moving south at 10 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Hamilton County. LAT...LON 3826 10204 3826 10181 3808 10181 3807 10204 TIME...MOT...LOC 0535Z 004DEG 7KT 3824 10205 JJOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 11:58 PM MDT | Special Weather Statement | DDC | Hamilton | 32 min |
| Jun 7, 12:14 AM MDT | Special Weather Statement | DDC | Hamilton | 31 min |
| Jun 7, 12:37 AM MDT | Special Weather Statement | DDC | Hamilton | 23 min |
| Jun 7, 11:57 AM MDT | Special Weather Statement | DDC | Stafford | 63 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.